Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 16, 2012, 4:20 PM EDT for Appling County, Bacon County, Jeff Davis County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2012, 4:20 PM EDT (20:20 UTC)
- Expired
- Mar 16, 2012, 5:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Jeff Davis County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 4:54 PM EDT | HAIL 1 | 11 Nw Alma, GA | THE BACON COUNTY 911 CENTER REPORTED HAIL OF UNKNOWN SIZE IN EXTREME NORTHWEST BACON COUNTY. THE TIME AND LOCATION OF THE REPORT WERE BASED ON RADAR IMAGERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185 WUUS52 KJAX 162020 SVRJAX GAC001-005-161-162100- /O.NEW.KJAX.SV.W.0023.120316T2020Z-120316T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 420 PM EDT FRI MAR 16 2012 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA WESTERN APPLING COUNTY IN SOUTHEAST GEORGIA NORTHWESTERN BACON COUNTY IN SOUTHEAST GEORGIA * UNTIL 500 PM EDT * AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF HAZLEHURST...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3173 8232 3153 8251 3176 8271 3187 8260 TIME...MOT...LOC 2021Z 309DEG 6KT 3176 8260 $$ TRABERT
2 follow-up statements
688
WWUS52 KJAX 162033
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT FRI MAR 16 2012
GAC001-005-161-162100-
/O.CON.KJAX.SV.W.0023.000000T0000Z-120316T2100Z/
JEFF DAVIS GA-APPLING GA-BACON GA-
433 PM EDT FRI MAR 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN BACON...WESTERN APPLING AND CENTRAL JEFF DAVIS
COUNTIES...
AT 434 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED OVER CENTRAL JEFF DAVIS COUNTY...OR 7 MILES
SOUTHWEST OF GRAHAM...MOVING SOUTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3182 8250 3181 8247 3173 8232 3153 8251
3172 8267 3185 8256
TIME...MOT...LOC 2034Z 309DEG 6KT 3175 8258
$$
TRABERT657
WWUS52 KJAX 162043
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
443 PM EDT FRI MAR 16 2012
GAC001-005-161-162100-
/O.CON.KJAX.SV.W.0023.000000T0000Z-120316T2100Z/
JEFF DAVIS GA-APPLING GA-BACON GA-
443 PM EDT FRI MAR 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN BACON...WESTERN APPLING AND SOUTHERN JEFF DAVIS
COUNTIES...
AT 443 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL
JEFF DAVIS COUNTY...OR 7 MILES SOUTHWEST OF GRAHAM...MOVING SOUTHEAST
AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3182 8250 3181 8247 3173 8232 3153 8251
3172 8267 3181 8247
TIME...MOT...LOC 2043Z 309DEG 6KT 3174 8257
$$
TRABERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 1:59 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 16, 1:59 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 159 PM EDT FRI MAR 16 2012 .SHORT TERM (TONIGHT-SATURDAY)... TONIGHT...WEAK SHORT WAVE COUPLED WITH SEA BREEZE MERGER MAY HELP PRODUCE A FEW ISOLATED STORMS ACROSS THE SUWANNEE VALLEY INTO INLAND SE GA LATE THIS AFTERNOON INTO THE EARLY EVE. A FEW ISOLATED STORMS ALSO POSSIBLE LATE THIS AFTERNOON ACROSS SOUTHERN FLAGLER INTO MARION COUNTY. WEAK GRADIENT FROM LOW LEVEL RIDGE AXIS OVER THE AREA ALONG WITH ADEQUATE LOW LEVEL MOISTURE WILL LEAD TO AREAS OF FOG FOG LATER TONIGHT ONTO EARLY SATURDAY. THE FOG WILL BE LOCALLY DENSE IN A FEW AREAS AND SHOULD BURN OFF AGAIN BY MID MORNING. SATURDAY...LOW LEVEL RIDGE AXIS REMAINS PARKED OVER THE AREA WHILE MID/UPPER RIDGE BUILDS IN FROM THE GULF OF MEXICO. WEAK GRADIENT WILL SUPPORT AFTERNOON GULF AND ATLANTIC SEA BREEZES MOVING INLAND. WILL BE ANOTHER UNSEASONABLY WARM AFTERNOON WITH MAX TEMPS REACHING THE LOWER TO MID 80S INLAND. COASTAL AREAS REMAIN IN THE 70S WITH THE SEA BREEZE. HAVE PUT ISOLATED POPS IN ACROSS INLAND SE GA WHERE MID LEVEL IMPULSES RIDING THE RIDGE WILL COMBINE WITH SEA BREEZE MERGER TO PRODUCE ISOLATED STORMS. .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... UPPER RIDGING WILL AMPLIFY ACROSS THE AREA SATURDAY NIGHT INTO EARLY NEXT WEEK...GRADUALLY WEAKENING BY LATER NEXT WEEK. IMPULSES RIDING OVER THE TOP OF THE RIDGE...ALONG WITH SOME ATLANTIC SEABREEZE INTERACTIONS WILL RESULT IN SOME CHANCES OF MAINLY AFTN/EVENING SHOWERS/TSTMS THROUGH EARLY NEXT WEEK...WITH PERHAPS A LITTLE GREATER CHANCE OF PRECIP BY LATE WEEK AS THE RIDGE BEGINS TO BREAK DOWN. ABOVE NORMAL TEMPERATURES WILL CONTINUE. && .AVIATION... VFR WILL PREVAIL THROUGH THIS EVENING. ANOTHER ROUND OF IFR/LIFR CONDITIONS WILL BE LIKELY OVERNIGHT INTO EARLY SATURDAY...WITH THE LOWEST CONDITIONS ACROSS THE NE FL PORTS. SE WINDS 5-8 KT THIS AFTN WILL BECOME LIGHT THIS EVENING. && .MARINE...NO HEADLINES. WINDS LIGHT AND VARIABLE BECOMING SOUTHEAST 10 KNOTS IN THE AFTERNOON. SEAS 2 TO 3 FEET NEAR SHORE AND 3 TO 4 FEET OFFSHORE MAINLY IN SWELLS. RIP CURRENTS: MODERATE RISK TODAY DUE TO SWELLS. A LOW RISK IS FORECAST FOR SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 58 84 59 86 / 20 30 30 20 SSI 60 77 61 76 / 10 10 10 10 JAX 57 83 59 85 / 10 10 10 10 SGJ 61 78 62 78 / 10 10 10 10 GNV 56 84 57 84 / 10 10 10 10 OCF 57 84 56 83 / 10 0 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PP/ZA/PK
Hazardous weather outlook, Mar 16, 9:30 AM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT FRI MAR 16 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-171000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 930 AM EDT FRI MAR 16 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE ADJACENT COASTAL WATERS. ...MODERATE RISK OF RIP CURRENTS TODAY... .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER INLAND SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AREAS OF FOG CAN BE EXPECTED EARLY SATURDAY AND SUNDAY MORNINGS. A FEW AFTERNOON THUNDERSTORMS CAN BE EXPECTED INLAND SATURDAY AND SUNDAY. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Mar 16, 3:51 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT FRI MAR 16 2012
GAZ133-134-162015-
BACON-JEFF DAVIS-
351 PM EDT FRI MAR 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL JEFF
DAVIS AND EXTREME NORTHERN BACON COUNTIES FOR STRONG WINDS AND SMALL
HAIL VALID UNTIL 415 PM EDT...
AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF HAZLEHURST...MOVING SOUTH
AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SNIPESVILLE...HAZLEHURST AND DENTON THROUGH 415 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3175 8252 3175 8255 3174 8255 3173 8252
3169 8251 3168 8278 3186 8278 3186 8276
3191 8269 3193 8268 3192 8264 3196 8256
TIME...MOT...LOC 1951Z 353DEG 4KT 3189 8266
TRABERTThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:51 PM EDT | Special Weather Statement | JAX | Jeff Davis | 24 min |
| Mar 16, 4:18 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 27 min |
| Mar 16, 4:56 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee, Jeff Davis | 49 min |
| Mar 16, 5:30 PM EDT | Areal Flood Warning | JAX | Bacon, Coffee, Jeff Davis | 2 hr |
| Mar 16, 5:40 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee | 35 min |
| Mar 16, 5:59 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 46 min |
| Mar 16, 6:27 PM EDT | Areal Flood Warning | JAX | Coffee, Jeff Davis | 93 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.